Get E-Book on COVID-19

Q. My eye looks dilated after using contact lens for 12 hours. What to do?

Answered by
Dr. Zubair A Shaikh
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 04, 2016 and last reviewed on: Jan 08, 2020

Hi doctor,

I used contact lens for more than 12 hours and also applied eye drops twice. During that time, my left eye had slight pain. But, I ignored it. Next morning, left eye looks dilated and off center. What to do?

Dr. Zubair A Shaikh

Ophthalmology (Eye Care)
#

Hello,

Welcome to icliniq.com.

  • This means in simple language, that due to abuse of contact lens, your cornea has been injured. This could be serious.
  • I suggest you that immediately remove your lenses and abstain from using it for at least a week, till your eye heals and feels better.
  • You can start using an antibiotic steroid combination eye drops three times a day for a week.
  • Please remember that if you do not see some improvement in two days and then kindly consult an eye doctor.
  • Always keep in mind that, though contact lenses are an excellent alternative to eye glass, they also have the potential to harm the eye, if abused.

For further information consult an eye care ophthalmologist online --> https://www.icliniq.com/ask-a-doctor-online/eye-care-ophthalmologist


Was this answer helpful?

 | 

Related Questions:
My eye looks dilated after using contact lens for 12 hours. What to do?
I have keratoconus. Do I have other options apart from spectacles?
What could be the white spot in the eye?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why is light spreading out on seeing bulb after wearing Toric lens?

Query: Hello doctor,My site vision is -4. I have been using contacts for the last six years. This time, I tried the Toric lens. After using them for a week, I noticed the light used to spread out when I see the bulb. Now today my one eyeball color is a bit faded from the top. Also, I have a migraine.  Read Full »

Please suggest treatment for Thygeson's superficial punctate keratitis.

Query: Hi doctor, I am suffering from Thygeson's superficial punctate keratitis disease and it is chronic. My father has glaucoma. I have been using steroid eye drop. They are Fluorometholone ophthalmic suspension and Restasis eye drop. I have been having this eye problem since about two years. I am attac...  Read Full »

Why are my new glasses giving me a headache?

Query: Hello doctor, I am a 21 year old male. This is the fourth time I am changing my spectacles. But this time, the spectacles are hurting my ears and my right eye. And I also have a headache. What do I do?  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask an Eye Care Ophthalmologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.